Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 112, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2017, 6:08 PM CDT for Grant County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 14, 2017, 6:44 PM CDT
- In force
- 36 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WUUS53 KARX 142308
SVRARX
WIC043-150000-
/O.NEW.KARX.SV.W.0112.170614T2308Z-170615T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
608 PM CDT WED JUN 14 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Grant County in southwestern Wisconsin...
* Until 700 PM CDT
* At 607 PM CDT, a severe thunderstorm was located over East Dubuque,
or near Dubuque, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Dickeyville around 620 PM CDT.
Hazel Green around 625 PM CDT.
Cuba City around 635 PM CDT.
Other locations impacted by this severe thunderstorm include
Georgetown, Cornelia, Kieler, Lock And Dam 11 and Sandy Hook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4254 9064 4256 9066 4257 9066 4258 9068
4263 9070 4265 9074 4270 9062 4273 9043
4251 9042 4251 9064
TIME...MOT...LOC 2307Z 228DEG 23KT 4253 9064
HAIL...1.00IN
WIND...60MPH
$$
CA3 follow-up statements
780
WWUS53 KARX 142316
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
616 PM CDT WED JUN 14 2017
WIC043-150000-
/O.CON.KARX.SV.W.0112.000000T0000Z-170615T0000Z/
Grant WI-
616 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
At 615 PM CDT, a severe thunderstorm was located near Dickeyville, or
near Dubuque, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. This storm has a history of
producing quarter size hail.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Dickeyville around 620 PM CDT.
Hazel Green around 625 PM CDT.
Cuba City around 630 PM CDT.
Other locations impacted by this severe thunderstorm include
Georgetown, Cornelia, Kieler, Lock And Dam 11 and Sandy Hook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4254 9064 4256 9066 4257 9066 4258 9068
4263 9070 4265 9074 4270 9062 4273 9043
4251 9042 4251 9064
TIME...MOT...LOC 2315Z 228DEG 23KT 4257 9059
HAIL...1.00IN
WIND...60MPH
$$
CA523
WWUS53 KARX 142330
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
630 PM CDT WED JUN 14 2017
WIC043-150000-
/O.CON.KARX.SV.W.0112.000000T0000Z-170615T0000Z/
Grant WI-
630 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
At 629 PM CDT, a severe thunderstorm was located over Cuba City, or 8
miles south of Platteville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Grant County, including the following locations:
Georgetown, Kieler, Sandy Hook, Cornelia and Louisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4264 9064 4270 9058 4273 9043 4251 9042
4251 9061
TIME...MOT...LOC 2329Z 232DEG 23KT 4261 9048
HAIL...0.75IN
WIND...60MPH
$$
CA397
WWUS53 KARX 142344
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
644 PM CDT WED JUN 14 2017
WIC043-142354-
/O.CAN.KARX.SV.W.0112.000000T0000Z-170615T0000Z/
Grant WI-
644 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4264 9064 4270 9058 4273 9043 4251 9042
4251 9061
TIME...MOT...LOC 2343Z 228DEG 23KT 4268 9038
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:56 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 14, 2:56 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 256 PM CDT Wed Jun 14 2017 .SHORT TERM...(This evening through Thursday) Issued at 255 PM CDT Wed Jun 14 2017 At 2 PM, a short wave trough was producing showers and storms across western Wisconsin. These storms were producing wind speeds anywhere from 40 to 75 mph. The strongest wind gust was at the Reedsburg AWOS. These storms are quickly exiting the area and the HRRR is showing little redevelopment in the wake of this system. As a result, we were able to cancel our portion of Severe Thunderstorm Watch 328 early. On Thursday afternoon, a mid-level speed max will move east across the area. With 0-1 km mixed layer CAPES climbing up into the 1 to 2K range, expect isolated to scattered showers and thunderstorms to develop mainly along and south of the Interstate 90 corridor. With 0-3 km shear generally less than 30 knots, not anticipating any severe weather from these storms. .LONG TERM...(Thursday night through Wednesday) Issued at 255 PM CDT Wed Jun 14 2017 From Thursday night into Saturday morning, a series of weak short wave troughs will move through the region. These will produce periodic showers and storms. While the 0-6 km shear is very weak, the 0-3 km shear does occasionally climb up into the 25 to 35 knot range at time. In addition, there is inverted V sounding in the sub-cloud layer. As a result, there could be the potential for some gusty straight-line winds from time to time. On Saturday afternoon and night, a much stronger short wave trough will move southeast through the area. While the GFS and ECMWF have supercell shear ahead of this wave, the amount of instability varies considerably between them. The ECMWF has the 0-1 km mixed layer CAPES only climbing up into the 1000 to 1500 J/kg range. Meanwhile the GFS has them in the 2 to 3K range. SPC has a small portion of our area (Fayette and Clayton counties in northeast Iowa and Grant County in southwest Wisconsin) with a 15% chance of severe weather. This seems very realistic, because this is the area which will see the highest amount of instability. In the wake of this system, below-normal temperatures will move into the region. These cooler temperatures will continue through Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1209 PM CDT Wed Jun 14 2017 Currently watching a cluster of shra/ts working northeast across northeast IA into far southwest WI. Northern extent of this activity may brush KLSE through 20z before exiting east. KRST should just see a few shra in the vicinity, clearing out after 20z. VFR conditions expected otherwise through this evening into Thursday morning. Gusty south/southwest winds expected to subside by early this evening, becoming more west/southwesterly. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...DAS
Hazardous weather outlook, Jun 14, 3:20 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 320 PM CDT Wed Jun 14 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 320 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday night into Sunday. Though there is some uncertainty, Saturday afternoon and evening will have to be watched for the potential of strong to severe storms. At this time, the main threats would be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Local storm report, Jun 14, 2:02 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
202 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 3 SSE NEW LISBON 43.84N 90.14W
06/14/2017 M53 MPH JUNEAU WI AWOS
AWOS STATION 82C, MAUSTON AIRPORT.
&&
DBLocal storm report, Jun 14, 2:15 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 1 ENE NEW LISBON 43.88N 90.15W
06/14/2017 JUNEAU WI PUBLIC
TREES AND POWER LINES DOWN.
0145 PM TSTM WND DMG MAUSTON 43.80N 90.07W
06/14/2017 JUNEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0140 PM TSTM WND DMG ELROY 43.75N 90.27W
06/14/2017 JUNEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&Local storm report, Jun 14, 2:22 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
222 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND GST 1 WSW GRAND MARSH 43.88N 89.72W
06/14/2017 E30 MPH ADAMS WI PUBLIC
LAWN FURNITURE MOVED. SMALL TWIGS BROKEN.
&&
DBLocal storm report, Jun 14, 2:49 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
249 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 10 ENE BIG FLATS 44.16N 89.62W
06/14/2017 ADAMS WI DEPT OF HIGHWAYS
TREE DOWN.
&&
DBLocal storm report, Jun 14, 2:53 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM TSTM WND GST 2 NE BOSCOBEL 43.16N 90.67W
06/14/2017 M44 MPH GRANT WI ASOS
ASOS STATION OVS, BOSCOBEL AIRPORT.
1253 PM TSTM WND DMG 1 SSW VIOLA 43.49N 90.68W
06/14/2017 VERNON WI PUBLIC
TREE DOWN.
1255 PM TSTM WND GST 2 NNW VIROQUA 43.58N 90.90W
06/14/2017 M47 MPH VERNON WI AWOS
AWOS STATION Y51, VIROQUA MUNICIPAL AIRPORT.
0103 PM TSTM WND DMG 3 W LA FARGE 43.58N 90.70W
06/14/2017 VERNON WI LAW ENFORCEMENT
TREE DOWN.
0115 PM TSTM WND GST 4 SSE PLATTEVILLE 42.69N 90.44W
06/14/2017 M38 MPH GRANT WI AWOS
AWOS STATION PVB, PLATTEVILLE MUNICIPAL
AIRPORT.
0140 PM TSTM WND DMG ELROY 43.75N 90.27W
06/14/2017 JUNEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0145 PM TSTM WND DMG MAUSTON 43.80N 90.07W
06/14/2017 JUNEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0154 PM TSTM WND DMG 1 ENE NEW LISBON 43.88N 90.15W
06/14/2017 JUNEAU WI PUBLIC
TREES AND POWER LINES DOWN.
0155 PM TSTM WND GST 3 SSE NEW LISBON 43.84N 90.14W
06/14/2017 M53 MPH JUNEAU WI AWOS
AWOS STATION 82C, MAUSTON AIRPORT.
0221 PM TSTM WND GST 1 WSW GRAND MARSH 43.88N 89.72W
06/14/2017 E30 MPH ADAMS WI PUBLIC
LAWN FURNITURE MOVED. SMALL TWIGS BROKEN.
0230 PM TSTM WND DMG 10 ENE BIG FLATS 44.16N 89.62W
06/14/2017 ADAMS WI DEPT OF HIGHWAYS
TREE DOWN.
&&
BAUMGARDT/SHEA/SCHMIDT/BOYNE/STANGELAND/AEGERTERSpecial weather statement, Jun 14, 6:03 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service La Crosse WI
603 PM CDT WED JUN 14 2017
WIZ061-142345-
Grant-
603 PM CDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT COUNTY...
At 601 PM CDT, a strong thunderstorm was located over East Dubuque,
or over Dubuque, moving northeast at 35 mph.
Winds in excess of 30 mph and nickel size hail, or larger, are
possible with this storm.
Locations impacted include...
Platteville, Cuba City, Hazel Green, Dickeyville, Georgetown,
Kieler, Lock And Dam 11, Sandy Hook, Louisburg, and Sinsinawa.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4254 9064 4256 9066 4257 9066 4258 9068
4262 9070 4276 9043 4251 9042 4251 9064
TIME...MOT...LOC 2301Z 236DEG 29KT 4251 9065
CAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:25 AM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 65 min |
| Jun 14, 11:28 AM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland, Vernon | 77 min |
| Jun 14, 12:08 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Juneau, Monroe, Richland, Vernon | 52 min |
| Jun 14, 12:49 PM CDT | Special Weather Statement | ARX | Monroe, Richland | 56 min |
| Jun 14, 1:04 PM CDT | Severe Thunderstorm Warning | ARX | Monroe, Richland, Vernon | 41 min |
| Jun 14, 1:18 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 42 min |
| Jun 14, 1:42 PM CDT | Special Weather Statement | ARX | Adams | 33 min |
| Jun 14, 2:04 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 26 min |
| Jun 14, 6:03 PM CDT | Special Weather Statement | ARX | Grant | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.